Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 47, NWS Brownsville, TX

July 3, 2007Starr County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 3, 2007, 3:23 AM CDT for Starr County, Texas. It took effect at Jul 3, 2007, 3:28 AM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 3, 2007, 3:23 AM CDT (08:23 UTC)
In effect from
Jul 3, 2007, 3:28 AM CDT
Expired
Jul 3, 2007, 6:30 AM CDT
In force
3 hr
Issued by
NWS Brownsville, TX
Area
Whole counties

County Starr County, TX

The radar

The Brownsville radar (KBRO), 150 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:55 AM CDTFLASH FLOODRio Grande City, TXSTARR COUNTY SHERIFF REPORTS LOS OLMOS CREEK THROUGH RIO GRANDE CITY STILL OVER BANK FULL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2808 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2808 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 030828
FFWBRO
TXC427-031130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
323 AM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...EL SAUZ...

* UNTIL 630 AM CDT

* AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GARCIASVILLE

THUNDERSTORMS CONTINUE TO PRODUCE HEAVY AMOUNTS OF RAIN OVER 
ALREADY SATURATED GROUND. DOPPLER RADAR ESTIMATES RAINFALL IN THE 
LAST HOUR OF 1 TO 2 INCHES OVER SOUTHERN STAR COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 2637 9910 2621 9863 2655 9856 2664 9894

$$

MARTIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:00 AM CDT, 23 minutes earlier.

Area forecast discussion, Jul 3, 3:00 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
300 AM CDT TUE JUL 3 2007

.DISCUSSION...THE FIRST FORECAST DECISION FOR THE SHIFT IS THE
STATUS OF THE FLASH FLOOD WATCH. THE VARIOUS MODELS SUGGEST THAT
WEDNESDAY MAY BE BE MORE SIGNIFICANT FOR RAINFALL OVER THE MID AND
UPPER VALLEY THAN TODAY. NONETHELESS...MOISTURE LEVELS REMAIN HIGH
TODAY...WITH ABOVE AVERAGE AMOUNTS EXTENDING WELL INLAND...EVEN AS
FAR AS DEL RIO AND BEYOND...BUT DEFINITELY WELL ABOVE AVERAGE FOR
DEEP SOUTH TEXAS. THE MID LEVEL LOW REMAINS OVER CENTRAL TEXAS...BUT
IS FORECAST TO DRIFT SLOWLY SOUTH AND SOUTHWEST THROUGH THURSDAY. H5
RIDGING IS BLOCKING WESTWARD MOVEMENT OF THE LOW IN THE SHORT
TERM...AND IT WONT BE UNTIL AFTER WEDNESDAY THAT THE LOW CAN MAKE
SIGNIFICANT PROGRESS IN THAT DIRECTION. DUE TO SIGNIFICANT PREVIOUS
RAINFALL IN THE UPPER VALLEY AND THE POTENTIAL FOR REDEVELOPMENT
TODAY...WILL REISSUE THE FLASH FLOOD WATCH FOR ZAPATA...STARR...AND
JIM HOGG COUNTIES. THE MID AND LOWER VALLEY HAS THUS FAR BEEN SPARED
FROM SIGNIFICANT HEAVY RAINFALL...BUT MAY NEED TO EXTEND THE WATCH
FARTHER EAST EITHER TODAY OR FOR WEDNESDAY WHEN MORE WIDESPREAD RAIN
IS EXPECTED ACROSS DEEP SOUTH TEXAS.

THUNDERSTORM REDEVELOPMENT SOUTH OF RIO GRANDE CITY AT AROUND 2:30
AM MOVING NORTH...PLUS A BAND OF RAIN APPROACHING FROM THE GULF.
LOOKS LIKE ANOTHER ROUND FOR TODAY.

THE MAIN FORECAST EMPHASIS IS ON THE SHORT TERM...WITH LOWER
TEMPERATURES THAN GUIDANCE INDICATED BECAUSE OF CLOUD COVER AND
RAIN. CONDITIONS ARE EXPECTED TO IMPROVE AFTER THURSDAY...THOUGH
SHOWERS MAY CONTINUE TO MOVE UP FROM THE SOUTH TO AFFECT THE COASTAL
REGIONS. MID LEVEL RIDGING AND SURFACE HIGH PRESSURE WILL OTHERWISE
RESULT IN FAIRLY SEASONAL WEATHER FOR THE LATTER PART OF THE
FORECAST.
&&

.PREV DISCUSSION...ISSUED AT 717 PM CDT MON JUL 2 2007...
THUNDERSTORMS THIS EVENING RESTRICTED TO EXTREME NORTHWEST ZAPATA
COUNTY AND FURTHER INTO MEXICO. STORMS ARE FORMING ON OUTFLOW
BOUNDARY SWEEPING WEST INTO MEXICO...WITH NO OTHER BOUNDARIES NOTED
IN OR AROUND THE CWA. THE NIGHT SHIFT WILL MAKE THE DECISION ON
EXTENDING THE FLOOD WATCH. WITH ABUNDANT MOISTURE STILL AVAILABLE...
ONE ROGUE OUTFLOW COULD START THE RAIN PROCESS ALL OVER...SO WILL
KEEP POPS IN FOR THE EVENING. WILL NOT NEED UPDATE.
&&

.MARINE...AT 1 AM BUOY 20 REPORTED SOUTHEAST WINDS AT 12 KNOTS WITH
GUSTS TO 14 KNOTS AND SEAS AT 4 FEET WITH A 6 SECOND PERIOD. A HIGH
PRESSURE RIDGE EXTENDING INTO THE COASTAL WATERS WILL MAINTAIN LIGHT
TO MODERATE SOUTHEASTERLY WINDS OVER THE MARINE AREAS THIS WEEK.
WINDS AND SEAS WILL INCREASE SLIGHTLY ON THURSDAY...AND WILL THEN
DECREASE WITH THE WINDS BECOMING LIGHT AND THE SEAS BECOMING LOW BY
SATURDAY. A MID LEVEL LOW PRESSURE SYSTEM LOCATED ACROSS CENTRAL
TEXAS WILL CONTINUE TO MAINTAIN A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS PORTIONS OF THE MARINE AREAS AT TIMES
FOR THE NEXT FEW DAYS. WINDS AND SEAS MAY INCREASE IN AND NEAR ANY
SHOWERS OR THUNDERSTORMS.
&&

.AVIATION...VFR TO MVFR CONDITIONS WITH CLEAR TO PARTLY CLOUDY SKIES
AND LIGHT SOUTHEAST WINDS ARE OCCURRING AT THE REGIONAL AIRPORTS.
THE LOWERED CONDITIONS ARE DUE TO REDUCED CEILINGS. THERE IS A
CONTINUED CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING
ACROSS PORTIONS OF THE CWA TODAY. ANY SHOWERS OR THUNDERSTORMS MAY
REDUCE CEILINGS OR VISIBILITIES TO MVFR OR TEMPORARY IFR CONDITIONS.
LIGHT WINDS EARLY THIS MORNING WILL BECOME MODERATE BY THIS
AFTERNOON. THE WINDS MAY INCREASE IN AND NEAR ANY SHOWERS OR
THUNDERSTORMS. VFR TO TEMPORARY IFR CONDITIONS WILL PREVAIL OVER THE
REGIONAL AERODROMES DURING THE NEXT 24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW            89 80 89 79 91 78 / 70 30 70 20 50 10
BROWNSVILLE        90 79 90 78 92 77 / 70 20 70 20 50 10
FALFURRIAS         91 76 91 76 91 75 / 60 40 50 20 50 10
HARLINGEN          91 77 91 77 93 77 / 80 30 60 20 60 10
HEBBRONVILLE       90 75 91 74 90 75 / 70 50 70 20 50 10
MCALLEN            92 78 92 78 92 78 / 60 30 40 20 40 10
PORT ISABEL        88 81 89 79 90 78 / 70 30 70 20 50 10
RIO GRANDE CITY    92 77 92 78 93 78 / 50 50 60 20 30 10
SOUTH PADRE ISLAND 87 82 89 80 89 79 / 50 20 70 20 40 10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 AM CDT WEDNESDAY FOR TXZ248-249-252.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

54/63
Hazardous weather outlook, Jul 2, 8:08 AM CDT, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
808 AM CDT MON JUL 2 2007

TXZ248>257-031100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
808 AM CDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
MUCH OF DEEP SOUTH TEXAS TODAY. SOME STORMS WILL PRODUCE TORRENTIAL
RAINFALL RESULTING IN LIFE-THREATENING FLASH FLOODING. AS A
RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH
TEXAS TODAY EXCEPT THE COASTAL COUNTIES. THIS DANGER IS
PARTICULARLY SIGNIFICANT OVER STARR...BROOKS AND WESTERN HIDALGO
COUNTIES. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF DEEP
SOUTH TEXAS AT TIMES THROUGH THE MIDDLE WEEK. THE STRONGER STORMS
WILL PRODUCE HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE
THROUGH THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION
TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON
AND EVENING.

In the hours before

Local storm report, Jul 3, 3:20 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
320 AM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 AM     FLASH FLOOD      RIO GRANDE CITY         26.38N 98.83W
07/03/2007                   STARR              TX   LAW ENFORCEMENT

            RIO GRANDE CITY POLICE DEPARTMENT REPORTS HEAVY RAIN AND
            STREET FLOODING.

&&

BMILLER

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:00 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more23 hr
Jul 3, 8:30 AM CDTFlash Flood WarningBROKenedy60 min
Jul 3, 11:37 AM CDTSpecial Marine WarningBRO38 min
Jul 3, 12:15 PM CDTFlash Flood WarningBROKenedy, Willacy60 min
Jul 3, 12:29 PM CDTSpecial Marine WarningBRO46 min
Jul 3, 12:42 PM CDTSpecial Marine WarningBRO48 min
Jul 3, 1:12 PM CDTSpecial Marine WarningBRO48 min
Jul 3, 1:17 PM CDTFlash Flood WarningBROKenedy43 min
Jul 3, 1:20 PM CDTFlash Flood WarningBROHidalgo, Willacy40 min
Jul 3, 1:29 PM CDTSpecial Marine WarningBRO46 min
Jul 3, 2:23 PM CDTFlash Flood WarningBROCameron, Hidalgo, Kenedy, Willacy67 min
Jul 3, 3:16 PM CDTMarine Weather StatementBRO6 hr
Jul 3, 3:23 PM CDTSpecial Marine WarningBRO52 min
Jul 3, 3:34 PM CDTFlash Flood WarningBROCameron, Hidalgo, Willacy56 min
Jul 3, 4:08 PM CDTSpecial Marine WarningBRO67 min
Jul 3, 4:32 PM CDTFlash Flood WarningBROCameron, Hidalgo, Willacy58 min
Jul 3, 4:41 PM CDTFlash Flood WarningBROBrooks, Kenedy64 min
Jul 3, 4:49 PM CDTTornado WarningBROCameron41 min
Jul 3, 4:54 PM CDTTornado WarningBROCameron51 min
Jul 3, 5:08 PM CDTSpecial Marine WarningBRO67 min
Jul 3, 5:27 PM CDTFlash Flood WarningBROHidalgo63 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.